MAGENT

Infection / VTE · LIVE

VIRSTA score

VIRSTA

Sum the Tubiana 2016 VIRSTA items from caller-assigned Staphylococcus aureus bacteremia flags and CRP, and return high_risk when the total is 3 or more.

LIVE $0.005 USDC GET /api/calc/virsta

Markdown: /docs/virsta.md · Canonical: https://magentlab.com/docs/virsta

Not a medical device. Not a diagnosis, dose, or listing recommendation.

What it computes

Sum the Tubiana 2016 VIRSTA items from caller-assigned Staphylococcus aureus bacteremia flags and CRP, and return high_risk when the total is 3 or more.

When to use

When an agent has already assigned the Tubiana 2016 VIRSTA flags and a CRP in mg/L for Staphylococcus aureus bacteremia and needs the published 0-30 total and ≥3 high_risk flag, not a Duke classification, PREDICT/POSITIVE score, or an endocarditis diagnosis. magent does not examine the patient or assay CRP.

When not to use

  • Not a medical device and not a diagnosis or treatment recommendation. magent does not diagnose infective endocarditis.
  • Nine clinical flags are caller-assigned. magent does not examine the patient, interpret cultures, or assay CRP.
  • Permanent intracardiac device or previous IE is one Tubiana 2016 item (4 points if either is present). The two are not added separately.
  • CRP scores 1 only when crp_mg_l is above 190 mg/L (Tubiana 2016: above 190 mg/L). Exactly 190 scores 0. Range 0-500.
  • high_risk is true iff score ≥ 3 (paper: ≤2 low IE-risk, ≥3 higher risk / echocardiography priority). magent does not invent extra strata and does not order TTE or TEE. Not the modified Duke criteria.

Formula

VIRSTA = cerebral_or_peripheral_emboli (5 if present) + meningitis (5) + intracardiac_device_or_previous_ie (4) + iv_drug_use (4) + native_valve_disease (3) + persistent_bacteremia (3) + vertebral_osteomyelitis (2) + community_or_non_nosocomial (2) + severe_sepsis_or_shock (1) + (crp_mg_l > 190 → 1); Tubiana 2016 caller-assigned items; CRP cutoff is above 190 mg/L (not ≥190); intracardiac device or previous IE is one 4-point item; max 30; high_risk iff score ≥ 3

Citation

Title
The VIRSTA score, a prediction score to estimate risk of infective endocarditis and determine priority for echocardiography in patients with Staphylococcus aureus bacteremia
Authors
Tubiana S, Duval X, Alla F, Selton-Suty C, Tattevin P, Delahaye F, Piroth L, Chirouze C, Lavigne JP, Erpelding ML, Hoen B, Vandenesch F, Iung B, Le Moing V
Source
J Infect. 2016;72(5):544-553
DOI
10.1016/j.jinf.2016.02.003

Worked example

All flags absent, CRP below cutoff

Given: cerebral_or_peripheral_emboli=falsecommunity_or_non_nosocomial=falsecrp_mg_l=50intracardiac_device_or_previous_ie=falseiv_drug_use=falsemeningitis=falsenative_valve_disease=falsepersistent_bacteremia=falsesevere_sepsis_or_shock=falsevertebral_osteomyelitis=false

  1. All nine flags false → 0; CRP 50 mg/L is not above 190 → 0
  2. Score = 0 (max 30); high_risk false

Native valve disease only (published ≥3 cutoff)

Given: cerebral_or_peripheral_emboli=falsecommunity_or_non_nosocomial=falsecrp_mg_l=50intracardiac_device_or_previous_ie=falseiv_drug_use=falsemeningitis=falsenative_valve_disease=truepersistent_bacteremia=falsesevere_sepsis_or_shock=falsevertebral_osteomyelitis=false

  1. native_valve_disease true → 3; remaining flags false → 0; CRP 50 → 0
  2. Score = 3 (max 30); high_risk true (threshold is ≥3)

All items present

Given: cerebral_or_peripheral_emboli=truecommunity_or_non_nosocomial=truecrp_mg_l=250intracardiac_device_or_previous_ie=trueiv_drug_use=truemeningitis=truenative_valve_disease=truepersistent_bacteremia=truesevere_sepsis_or_shock=truevertebral_osteomyelitis=true

  1. 5+5+4+4+3+3+2+2+1 + CRP 250 > 190 → 1
  2. Score = 30 (max 30); high_risk true

Also searched as

  • VIRSTA score
  • Tubiana VIRSTA
  • S aureus bacteremia endocarditis score
  • Staphylococcus aureus bacteremia IE score
  • VIRSTA echocardiography priority
  • infective endocarditis SAB score

Try

Opens the live endpoint. Unpaid browser requests show the paywall; agents should send Accept: application/json.

/api/calc/virsta?cerebral_or_peripheral_emboli=false&meningitis=false&intracardiac_device_or_previous_ie=false&iv_drug_use=false&native_valve_disease=false&persistent_bacteremia=false&vertebral_osteomyelitis=false&community_or_non_nosocomial=false&severe_sepsis_or_shock=false&crp_mg_l=50

Full URL: https://api.magentlab.com/api/calc/virsta?cerebral_or_peripheral_emboli=false&meningitis=false&intracardiac_device_or_previous_ie=false&iv_drug_use=false&native_valve_disease=false&persistent_bacteremia=false&vertebral_osteomyelitis=false&community_or_non_nosocomial=false&severe_sepsis_or_shock=false&crp_mg_l=50

Call

Expect HTTP 402 until you retry with PAYMENT-SIGNATURE. Incomplete query params return HTTP 400 before any quote or charge.

curl -i -H "Accept: application/json" "https://api.magentlab.com/api/calc/virsta?cerebral_or_peripheral_emboli=false&meningitis=false&intracardiac_device_or_previous_ie=false&iv_drug_use=false&native_valve_disease=false&persistent_bacteremia=false&vertebral_osteomyelitis=false&community_or_non_nosocomial=false&severe_sepsis_or_shock=false&crp_mg_l=50"

Parameters

Name Type Required Description
cerebral_or_peripheral_emboli boolean required Caller-assigned cerebral or peripheral (extracerebral) emboli (Tubiana 2016). true scores 5. magent does not diagnose emboli or endocarditis.
meningitis boolean required Caller-assigned meningitis (Tubiana 2016). true scores 5. magent does not diagnose meningitis or endocarditis.
intracardiac_device_or_previous_ie boolean required Permanent intracardiac device or previous infective endocarditis as one Tubiana 2016 item. true scores 4 if either is present; the two are not added separately. magent does not diagnose IE.
iv_drug_use boolean required Caller-assigned intravenous drug use (Tubiana 2016). true scores 4. magent does not take a social history.
native_valve_disease boolean required Caller-assigned preexisting native valve disease (Tubiana 2016). true scores 3. magent does not diagnose valve disease.
persistent_bacteremia boolean required H48-persistent bacteremia (positive blood culture after 48 hours) as assigned by the caller (Tubiana 2016). true scores 3. magent does not interpret cultures.
vertebral_osteomyelitis boolean required Caller-assigned vertebral osteomyelitis / spondylodiscitis (Tubiana 2016). true scores 2. magent does not diagnose osteomyelitis.
community_or_non_nosocomial boolean required Community-acquired or non-nosocomial healthcare-associated Staphylococcus aureus bacteremia (Tubiana 2016), as assigned by the caller. true scores 2; nosocomial is false (0). magent does not classify acquisition.
severe_sepsis_or_shock boolean required Caller-assigned severe sepsis or septic shock (Tubiana 2016). true scores 1. magent does not diagnose sepsis.
crp_mg_l number required C-reactive protein in mg/L (0-500). Tubiana 2016 scores 1 if CRP is above 190 mg/L (not ≥190). magent does not assay CRP.

Bulk (POST)

POST the same path with a JSON items array. The first item is the GET unit; each additional item is $0.002. Invalid items return HTTP 400 before settlement.

POST /api/calc/virsta Max 25 unit_amount + extra_item_amount * (n - 1) extra $0.002 PREVIEW

  • 1 to 25 items. Each item uses the same keys as the GET query parameters.
  • POST of 1 item costs the same as GET. Lists longer than 25: chunk into multiple POSTs. Extra items still execute; do not pad dummy rows.
  • The first invalid item fails the whole request (index in the 400 JSON). You are not charged.
  • HTTP 200 is {count, path, items}. Each items[i] is the GET 200 body for that row.
  • Catalog misses (empty matches, found=false) stay paid 200s inside that slot.
  • x402 resource URL is this path plus n and body_sha256. Browsers that prefer text/html get the same paywall as GET; Pay retries POST with the same items.

Example request (fixture)

{
  "items": [
    {
      "cerebral_or_peripheral_emboli": "false",
      "community_or_non_nosocomial": "false",
      "crp_mg_l": "50",
      "intracardiac_device_or_previous_ie": "false",
      "iv_drug_use": "false",
      "meningitis": "false",
      "native_valve_disease": "false",
      "persistent_bacteremia": "false",
      "severe_sepsis_or_shock": "false",
      "vertebral_osteomyelitis": "false"
    },
    {
      "cerebral_or_peripheral_emboli": "false",
      "community_or_non_nosocomial": "false",
      "crp_mg_l": "50",
      "intracardiac_device_or_previous_ie": "false",
      "iv_drug_use": "false",
      "meningitis": "false",
      "native_valve_disease": "false",
      "persistent_bacteremia": "false",
      "severe_sepsis_or_shock": "false",
      "vertebral_osteomyelitis": "false"
    }
  ]
}

Open bulk paywall →

Opens a two-item fixture on the API host. Unpaid browsers get the same MetaMask paywall as GET; Pay retries POST with those items.

Example 200 (fixture)

{
  "count": 2,
  "path": "/api/calc/virsta",
  "items": [
    {
      "components": [
        {
          "factor": "cerebral_or_peripheral_emboli",
          "points": 0,
          "present": false
        },
        {
          "factor": "meningitis",
          "points": 0,
          "present": false
        },
        {
          "factor": "intracardiac_device_or_previous_ie",
          "points": 0,
          "present": false
        },
        {
          "factor": "iv_drug_use",
          "points": 0,
          "present": false
        },
        {
          "factor": "native_valve_disease",
          "points": 0,
          "present": false
        },
        {
          "factor": "persistent_bacteremia",
          "points": 0,
          "present": false
        },
        {
          "factor": "vertebral_osteomyelitis",
          "points": 0,
          "present": false
        },
        {
          "factor": "community_or_non_nosocomial",
          "points": 0,
          "present": false
        },
        {
          "factor": "severe_sepsis_or_shock",
          "points": 0,
          "present": false
        },
        {
          "value": 50.0,
          "factor": "crp_gt_190",
          "points": 0,
          "present": false
        }
      ],
      "disclaimer": "Not a medical device. Deterministic published-formula or published-code output for autonomous agents. A licensed clinician remains responsible for patient care and billing submissions.",
      "citation": {
        "authors": "Tubiana S, Duval X, Alla F, Selton-Suty C, Tattevin P, Delahaye F, Piroth L, Chirouze C, Lavigne JP, Erpelding ML, Hoen B, Vandenesch F, Iung B, Le Moing V",
        "doi": "10.1016/j.jinf.2016.02.003",
        "id": "tubiana-2016",
        "pmid": "26916042",
        "source": "J Infect. 2016;72(5):544-553",
        "title": "The VIRSTA score, a prediction score to estimate risk of infective endocarditis and determine priority for echocardiography in patients with Staphylococcus aureus bacteremia"
      },
      "formula": "virsta",
      "formula_expression": "VIRSTA = cerebral_or_peripheral_emboli (5 if present) + meningitis (5) + intracardiac_device_or_previous_ie (4) + iv_drug_use (4) + native_valve_disease (3) + persistent_bacteremia (3) + vertebral_osteomyelitis (2) + community_or_non_nosocomial (2) + severe_sepsis_or_shock (1) + (crp_mg_l > 190 → 1); Tubiana 2016 caller-assigned items; CRP cutoff is above 190 mg/L (not ≥190); intracardiac device or previous IE is one 4-point item; max 30; high_risk iff score ≥ 3",
      "max_score": 30,
      "score": 0,
      "high_risk": false,
      "crp_mg_l": 50.0
    },
    {
      "components": [
        {
          "factor": "cerebral_or_peripheral_emboli",
          "points": 0,
          "present": false
        },
        {
          "factor": "meningitis",
          "points": 0,
          "present": false
        },
        {
          "factor": "intracardiac_device_or_previous_ie",
          "points": 0,
          "present": false
        },
        {
          "factor": "iv_drug_use",
          "points": 0,
          "present": false
        },
        {
          "factor": "native_valve_disease",
          "points": 0,
          "present": false
        },
        {
          "factor": "persistent_bacteremia",
          "points": 0,
          "present": false
        },
        {
          "factor": "vertebral_osteomyelitis",
          "points": 0,
          "present": false
        },
        {
          "factor": "community_or_non_nosocomial",
          "points": 0,
          "present": false
        },
        {
          "factor": "severe_sepsis_or_shock",
          "points": 0,
          "present": false
        },
        {
          "value": 50.0,
          "factor": "crp_gt_190",
          "points": 0,
          "present": false
        }
      ],
      "disclaimer": "Not a medical device. Deterministic published-formula or published-code output for autonomous agents. A licensed clinician remains responsible for patient care and billing submissions.",
      "citation": {
        "authors": "Tubiana S, Duval X, Alla F, Selton-Suty C, Tattevin P, Delahaye F, Piroth L, Chirouze C, Lavigne JP, Erpelding ML, Hoen B, Vandenesch F, Iung B, Le Moing V",
        "doi": "10.1016/j.jinf.2016.02.003",
        "id": "tubiana-2016",
        "pmid": "26916042",
        "source": "J Infect. 2016;72(5):544-553",
        "title": "The VIRSTA score, a prediction score to estimate risk of infective endocarditis and determine priority for echocardiography in patients with Staphylococcus aureus bacteremia"
      },
      "formula": "virsta",
      "formula_expression": "VIRSTA = cerebral_or_peripheral_emboli (5 if present) + meningitis (5) + intracardiac_device_or_previous_ie (4) + iv_drug_use (4) + native_valve_disease (3) + persistent_bacteremia (3) + vertebral_osteomyelitis (2) + community_or_non_nosocomial (2) + severe_sepsis_or_shock (1) + (crp_mg_l > 190 → 1); Tubiana 2016 caller-assigned items; CRP cutoff is above 190 mg/L (not ≥190); intracardiac device or previous IE is one 4-point item; max 30; high_risk iff score ≥ 3",
      "max_score": 30,
      "score": 0,
      "high_risk": false,
      "crp_mg_l": 50.0
    }
  ]
}

Response

Field Type Description
formula string virsta
formula_expression string Exact expression used
score integer VIRSTA points 0-30
max_score integer Always 30
high_risk boolean true iff score ≥ 3 (Tubiana 2016 not-low-risk / echocardiography-priority cutoff). Not a diagnosis and not an imaging order. No extra strata.
crp_mg_l number CRP in mg/L used
components array Per-item Tubiana 2016 points
citation object Tubiana J Infect 2016 citation
disclaimer string Not-a-device notice

Example JSON

Machine form of the same example. Frozen fixture. Not a live lookup.

{
  "components": [
    {
      "factor": "cerebral_or_peripheral_emboli",
      "points": 0,
      "present": false
    },
    {
      "factor": "meningitis",
      "points": 0,
      "present": false
    },
    {
      "factor": "intracardiac_device_or_previous_ie",
      "points": 0,
      "present": false
    },
    {
      "factor": "iv_drug_use",
      "points": 0,
      "present": false
    },
    {
      "factor": "native_valve_disease",
      "points": 0,
      "present": false
    },
    {
      "factor": "persistent_bacteremia",
      "points": 0,
      "present": false
    },
    {
      "factor": "vertebral_osteomyelitis",
      "points": 0,
      "present": false
    },
    {
      "factor": "community_or_non_nosocomial",
      "points": 0,
      "present": false
    },
    {
      "factor": "severe_sepsis_or_shock",
      "points": 0,
      "present": false
    },
    {
      "value": 50.0,
      "factor": "crp_gt_190",
      "points": 0,
      "present": false
    }
  ],
  "disclaimer": "Not a medical device. Deterministic published-formula or published-code output for autonomous agents. A licensed clinician remains responsible for patient care and billing submissions.",
  "citation": {
    "authors": "Tubiana S, Duval X, Alla F, Selton-Suty C, Tattevin P, Delahaye F, Piroth L, Chirouze C, Lavigne JP, Erpelding ML, Hoen B, Vandenesch F, Iung B, Le Moing V",
    "doi": "10.1016/j.jinf.2016.02.003",
    "id": "tubiana-2016",
    "pmid": "26916042",
    "source": "J Infect. 2016;72(5):544-553",
    "title": "The VIRSTA score, a prediction score to estimate risk of infective endocarditis and determine priority for echocardiography in patients with Staphylococcus aureus bacteremia"
  },
  "formula": "virsta",
  "formula_expression": "VIRSTA = cerebral_or_peripheral_emboli (5 if present) + meningitis (5) + intracardiac_device_or_previous_ie (4) + iv_drug_use (4) + native_valve_disease (3) + persistent_bacteremia (3) + vertebral_osteomyelitis (2) + community_or_non_nosocomial (2) + severe_sepsis_or_shock (1) + (crp_mg_l > 190 → 1); Tubiana 2016 caller-assigned items; CRP cutoff is above 190 mg/L (not ≥190); intracardiac device or previous IE is one 4-point item; max 30; high_risk iff score ≥ 3",
  "max_score": 30,
  "score": 0,
  "high_risk": false,
  "crp_mg_l": 50.0
}

Client errors (HTTP 400)

Invalid params return 400 without charge. Shared HTTP 402 and 503 meanings: Payments.

HTTP Code When
400 invalid_virsta VIRSTA needs Tubiana 2016 Staphylococcus aureus bacteremia flags and CRP in published ranges. Returned before settlement; you are not charged.
400 invalid_items POST body must be a JSON object with only an items array Returned before settlement; you are not charged.
400 invalid_item_count items must be an array of 1 to 25 objects Returned before settlement; you are not charged.
400 invalid_item each items entry must be a JSON object Returned before settlement; you are not charged.

Related tools

  • Duke — Apply the Durack 1994 original Duke criteria for infective endocarditis and return definite, possible, or rejected from caller-assigned pathologic, major, minor, and rejected flags.
  • IE mortality — Compute the Park 2016 ICE simplified risk score for 6-month mortality in infective endocarditis from age and caller-assigned Table 5 flags, and return the score, quadratic 6-month mortality percent, and whether score >= 8.

Payment

Unpaid requests return HTTP 402 even if query parameters or POST items are missing or invalid, so CDP and agents can index the path. After a PAYMENT-SIGNATURE, invalid params return HTTP 400 JSON before settlement. magent does not charge. Fix the params, then request a new 402 quote for that complete URL. Catalog misses (empty matches, found=false) are valid paid 200s. Unpaid valid requests return HTTP 402 with a base64 PAYMENT-REQUIRED header. HTTP 503 is not a new quote: retry the same PAYMENT-SIGNATURE. Full handshake and shared payment errors: Payments. Stdio MCP: /docs/mcp.

Guarantees

  • HTTP 402 is unpaid, including a missing query. After PAYMENT-SIGNATURE, invalid parameters return HTTP 400 before settlement. You are not charged. HTTP 402 never includes the tool JSON.
  • exact: settlement finishes before the tool (paymentFlow upfront). batch-settlement: verify/deposit before the tool; chargedCumulativeAmount commits after HTTP 2xx. Uncertain or failed settlement fails closed (HTTP 503). Retry the same PAYMENT-SIGNATURE.
  • HTTP 402 is unpaid only. Do not sign a second authorization because of a 503.
  • Execution is timeout-bounded and concurrency-capped.
  • Calculator inputs are stored encrypted for allowlisted operators (Magent Console). They are not in public logs, SSH lookups, catalog, or rollups. Request logs store path without query.